MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-38
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Myocardial Infarction (1969); Thrombosis/Thrombus (4440)
Date of Event 10/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effects of myocardial infarction and thrombosis are listed in the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu) as known patient effects of coronary stenting procedures.The investigation determined the reported patient-device incompatibility/difficult to deploy (wall apposition) and the subsequent treatment appears to be related to the operational context of the procedure; however, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.The additional xience sierra stent referenced and concomitant medical products is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat the 99% stenosed, moderately calcified, moderately tortuous mid left anterior descending (lad) coronary artery.On (b)(6) 2021, a 2.5x38 mm and a 2.75x18 mm xience sierra stent were implanted.On (b)(6) 2021, the patient returned due to st elevated myocardial infarction (stemi) and then optical coherence tomography (oct) was performed.This revealed that the stents were under expanded and malposed as the physician did not adequately post dilate the overlap of the stents.Additionally there was in-stent thrombosis.Thrombectomy was performed and post dilatation was performed with a 3.25x15 mm nc trek balloon.Oct was again performed and showed 98% of expansion in the vessel and well apposed stent struts.There were no reported adverse patient sequela.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12814854
Report Number2024168-2021-10359
Device Sequence Number5576005
Product Code NIQ
UDI-Device Identifier08717648227141
UDI-Public08717648227141
Combination Product (Y/N)Y
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2023
Device Model Number1550250-38
Device Catalogue Number1550250-38
Device Lot Number1042641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Initial Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.75X18 MM XIENCE SIERRA STENT.
Outcome Attributed to Adverse Event Disability; Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight81 KG
Patient EthnicityHispanic
Patient RaceWhite